Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 7, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 21, 2016, 3:09 PM EST. It took effect at Jan 22, 2016, 10:00 AM EST. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 3:09 PM EST (20:09 UTC)
- In effect from
- Jan 22, 2016, 10:00 AM EST
- Expired
- Jan 24, 2016, 12:00 PM EST
- In force
- 50 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
209 WHUS72 KILM 212009 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 309 PM EST THU JAN 21 2016 ...MARINE CONDITIONS TO WORSEN FRIDAY AND SATURDAY AS A COASTAL STORM IMPACTS THE WATERS... AMZ250-252-254-256-220500- /O.NEW.KILM.SC.Y.0007.160122T1500Z-160124T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 309 PM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 7 PM EST SATURDAY. * WINDS...SE 15 TO 25 KT FRIDAY...BECOMING W 20 TO 30 KT FRIDAY NIGHT...THEN NW 20 TO 30 KT SATURDAY. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8
6 follow-up statements
877 WHUS72 KILM 220529 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1229 AM EST FRI JAN 22 2016 ...MARINE CONDITIONS TO WORSEN FRIDAY AND SATURDAY AS A COASTAL STORM IMPACTS THE WATERS... AMZ250-252-254-256-221330- /O.CON.KILM.SC.Y.0007.160122T1500Z-160124T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1229 AM EST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST SATURDAY... * WINDS...WEST 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
709 WHUS72 KILM 220830 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 330 AM EST FRI JAN 22 2016 AMZ250-252-254-256-222000- /O.CON.KILM.SC.Y.0007.160122T1500Z-160124T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 330 AM EST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST SATURDAY... * WINDS...WEST 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
399 WHUS72 KILM 222000 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EST FRI JAN 22 2016 AMZ250-252-254-256-230400- /O.EXT.KILM.SC.Y.0007.000000T0000Z-160124T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 300 PM EST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST SUNDAY... * WINDS...WEST 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
390 WHUS72 KILM 230254 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 954 PM EST FRI JAN 22 2016 ...COASTAL STORM WILL MAINTAIN DANGEROUS MARINE CONDITIONS... AMZ250-252-254-256-231100- /O.CON.KILM.SC.Y.0007.000000T0000Z-160124T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 954 PM EST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... * WINDS...NORTHWEST 15 TO 25 KT...HIGHER GUSTS OFFSHORE. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
029 WHUS72 KILM 230915 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 415 AM EST SAT JAN 23 2016 ...COASTAL STORM WILL MAINTAIN DANGEROUS MARINE CONDITIONS... AMZ250-252-254-256-232100- /O.EXT.KILM.SC.Y.0007.000000T0000Z-160124T2000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 415 AM EST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST SUNDAY... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
672 WHUS72 KILM 231926 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 226 PM EST SAT JAN 23 2016 ...DEPARTING COASTAL STORM WILL MAINTAIN ROUGH MARINE CONDITIONS THROUGH SUNDAY MORNING... AMZ250-252-254-256-240500- /O.EXT.KILM.SC.Y.0007.000000T0000Z-160124T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 226 PM EST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY... * WINDS...NORTHWEST 15 TO 25 KT...GUSTS TO 30 KT OFFSHORE. * SEAS...4 TO 8 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 11:28 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 21, 11:28 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1128 AM EST THU JAN 21 2016
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE NORTH TODAY. LOW PRESSURE
WILL MOVE FROM THE GULF COAST STATES TO THE CAROLINAS ON
FRIDAY. THE LOW WILL STRENGTHEN AS IT MOVES NORTH OF THE REGION
OVER THE WEEKEND. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST FROM
THE WEST ON SUNDAY AND MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM THURSDAY...THE FREEZING RAIN ADVISORY CONTINUES FOR
TONIGHT FROM MIDNIGHT UNTIL 11 AM FRIDAY.
THE NEAR TERM STARTS OUT AS SUNNY TO MOSTLY SUNNY WITH HIGHS
MOVING INTO THE MIDDLE TO UPPER 40S. TONIGHT THE NAM MODEL
ISENTROPIC FIELDS ARE SHOWING THE LIFT ON THE 280K AND 285K LEVELS
INCREASING IN SOUTH CAROLINA AT 06 UTC AND THEN MOVING ACROSS THE
WHOLE AREA BEFORE 12 UTC. THE ISENTROPIC CONDENSATION PRESSURE
SHOWS THE LOWER ATMOSPHERE MOISTENING UP OVERNIGHT AND THE
SURFACE TEMPERATURES AND WET BULBS DROPPING BELOW FREEZING NEAR A
FLORENCE TO WHITEVILLE TO BURGAW LINE. EXPECT A GLAZING OF
FREEZING RAIN TO JUST UNDER A TENTH OF AN INCH TO THE NORTH OF
THIS LINE.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...COMPLEX WEATHER DURING THE PERIOD WITH MILLER
B TYPE STORM AFFECTING THE CAROLINAS FRI AND SAT. MIXED PRECIP IS
LIKELY TO BE ONGOING AT THE START OF THE PERIOD WITH FORECAST
SOUNDINGS SUGGESTING FREEZING RAIN AND ICE ACCRETION WEST OF I-95
AND ACROSS MUCH OF ROBESON/BLADEN COUNTIES AND THE WESTERN PART OF
PENDER COUNTY. WETBULBING OR EVAPORATION COOLING WILL BE OCCURRING
FRI MORNING AND THIS PROCESS WILL BE THE MAIN DRIVER OF THE FREEZING
RAIN. DETERMINING THE EXACT PLACEMENT OF THE FREEZING RAIN LINE
REMAINS QUITE DIFFICULT WITH SUBTLE TRACK SHIFTS OF THE LOW HAVING
LARGE IMPLICATIONS ON THE SOUTHERN EXTENT OF THE LOW LEVEL COLD/DRY
AIR AND WHERE WETBULBING IS MOST EFFECTIVE. IT IS CERTAINLY POSSIBLE
THAT LIGHT FREEZING RAIN COULD EXTEND FARTHER SOUTH AND EAST THAN IS
CURRENTLY BEING FORECAST.
TEMPERATURES WILL RISE ABOVE FREEZING EVERYWHERE BY MIDDAY FRI AS
THE SECONDARY LOW STARTS TO DEVELOP AND LIFTS NORTHEAST. DEEP
SOUTHWEST FLOW ENSURES THERE WILL BE AN ABUNDANCE OF MOISTURE FRI
ALONG WITH INCREASING ISENTROPIC LIFT. ELEVATED INSTABILITY COMES
INTO PLAY LATER FRI AS DOES STRONG UPPER LEVEL DIFFLUENCE...ENHANCED
BY A 110-115 KT JET MOVING INTO THE REGION FRI AFTERNOON. SO WHILE
THE EVENT IS EXPECTED TO BE MAINLY STRATIFORM RAIN...WITH THE LOW
PASSING ALONG/JUST OFF THE COAST FRI NIGHT...THERE WILL BE SOME
CONVECTIVE ELEMENTS TO THE RAINFALL FRI AFTERNOON AND EARLY EVENING.
THIS WILL LEAD TO PERIODS OF MODERATE TO HEAVY RAIN AND RAINFALL
TOTALS ARE LIKELY TO BE WELL OVER 1 INCH IN SOME AREAS WITH THIS
EVENT.
DRY SLOT MOVES IN FRI EVENING/NIGHT CUTTING OFF ANY LINGERING PRECIP
BUT ABUNDANT LOW LEVEL MOISTURE WILL KEEP SKIES CLOUDY. WRAP AROUND
MOISTURE ARRIVES ON SAT AND THE ABUNDANCE OF MOISTURE COMBINED WITH
PASSAGE OF THE COLD CORE UPPER LOW IS LIKELY TO GENERATE SHOWERS.
THERE IS A LIMITING FACTOR...THE SUBSIDENCE ON THE BACKSIDE OF THE
EXITING 5H FEATURES WILL WORK TO TEMPER THE INTENSITY OF ANY SHOWERS
THAT DO DEVELOP AND TOTAL QPF WILL BE ON THE LOW SIDE...IN THE
NEIGHBORHOOD OF A HUNDREDTH OF AN INCH OR SO. WHAT DOES FALL FROM
SHOWERS IN THE AFTERNOON/EVENING IS LIKELY TO BE SNOW ACROSS WESTERN
AREAS AND RAIN/SNOW CLOSER TO THE COAST. INCREASING SUBSIDENCE
BRINGS AN END TO ANY PRECIP SAT EVENING WITH CLOUDS HOLDING ON
THROUGH THE END OF THE PERIOD.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...HIGH PRESSURE WILL SPREAD OVER THE AREA FROM
THE WEST SUN INTO MON AS MID LEVEL TROUGH EXITS NORTHEAST. SUBTLE
RIDGING ALOFT DEVELOPS LATE SUN AND CONTINUES MON AS THE SURFACE
HIGH SHIFTS OFFSHORE AND RETURN FLOW DEVELOPS. COMBINATION OF
SUBSIDENCE FOLLOWING THE EXITING 5H LOW AND THE BUILDING 5H RIDGE
WILL DRY OUT THE LOW AND MID LEVELS. DEVELOPING RETURN FLOW AND
AFOREMENTIONED SUBSIDENCE MON WILL LEAD TO TEMPERATURES RISING FROM
BELOW CLIMO SUN TO NEAR CLIMO MON. ALTHOUGH THE MID LEVELS WILL BE
DRY LATER SUN AND MON FORECAST SOUNDINGS DO SUGGEST A RATHER
SIGNIFICANT CIRRUS SHIELD IN PLACE.
PRECIP CHANCES INCREASE TUE AS NEXT SYSTEM MOVES IN FROM THE WEST.
GFS CONTINUE TO ADVERTISE A MORE ROBUST SOUTHERN STREAM SYSTEM THAT
HAS SOME INTERACTION WITH THE NORTHERN STREAM. MEANWHILE THE ECMWF
DEPICTS A WEAKER SOUTHERN STREAM SHORTWAVE WITH NO CONNECTION TO THE
NORTHERN STREAM. THESE 2 SOLUTIONS COULD NOT BE MUCH FARTHER FROM
EACH OTHER AT THIS POINT. ECMWF WOULD RESULT IN DRY COLD FRONT
CROSSING THE AREA TUE NIGHT FOLLOWED BY HIGH PRESSURE. THE GFS
SOLUTION WOULD RESULT IN A FRONT STALLED IN THE AREA TUE NIGHT AND
WED. PREVIOUS FORECAST IS IN AGREEMENT WITH GFS AND WPC SOLUTIONS
AND WILL CONTINUE TO BE FAVORED. THIS RESULTS IN CHC POP LATE TUE
AND WED WITH TEMPS ABOVE CLIMO TUE/TUE NIGHT AND NEAR CLIMO WED AND
WED NIGHT.
&&
.AVIATION /12Z THURSDAY THROUGH TUESDAY/...
AS OF 12Z...VFR THROUGH THE EVENING HOURS. HIGH PRESSURE WILL
REMAIN IN CONTROL THROUGH THE EVENING HOURS WITH NORTHERLY FLOW
EXPECTED. OVERNIGHT...LOW PRESSURE APPROACHES FROM THE SOUTHWEST
WITH PRECIP SPREADING NORTHWARD OVER THE REGION. AT THE
ONSET...DEWPOINTS ARE EXPECTED TO BE IN THE 20S. EVAPORATIVE
COOLING WILL ALLOW TEMPS AT THE SURFACE TO DROP BELOW FREEZING AT
THE INLAND TERMINALS WITH A WARM NOSE JUST ABOVE THE SURFACE...A
SETUP FOR FREEZING RAIN. THE COLD LAYER AT LBT MAY BE DEEP ENOUGH
TO SUPPORT A BIT OF SLEET AT THE ONSET AT LBT...CHANGING TO ALL FREEZING
RAIN. THINK CONDITIONS AT THE COASTAL TERMINALS WILL BE TOO WARM
TO SUPPORT FREEZING PRECIP. CEILINGS WILL LOWER THROUGH THE MID
MORNING HOURS WITH A STRONG NORTHEAST GRADIENT AND GUSTS OVER
20 MPH. THE FREEZING RAIN WILL LAST THROUGH THE MORNING HOURS
AT FLO AND LBT...WITH TEMPS FINALLY ABOVE FREEZING BY AFTERNOON.
EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH SATURDAY WITH INTERMITTENT
IFR CONDITIONS INTO SATURDAY EVENING. VFR SUNDAY THROUGH TUESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM THURSDAY...
N WINDS OF 10 KNOTS CURRENTLY WITH SEAS RUNNING AROUND 3 FEET.
WINDS OVER NIGHT WILL INCREASE IN SPEED AS PRESSURE GRADIENT
INCREASES AHEAD OF THE 3.3 FEET 10 TO 15 KT TODAY WILL VEER TO
THE NE TONIGHT AND INCREASE TO 20 KNOTS WITH POSSIBLE SMALL CRAFT
JUST AFTER DAY BREAK.
SHORT TERM /FRIDAY THROUGH SATURDAY
NIGHT/... AS OF 3 AM THURSDAY...IMPRESSIVE STORM SYSTEM WILL
AFFECT THE WATERS THROUGH THE PERIOD CREATING HAZARDOUS CONDITIONS
WITH HEADLINES LIKELY REQUIRED FOR THE DURATION OF THE PERIOD.
NORTHERLY FLOW EARLY FRI WILL VEER TO EAST AND EVENTUALLY
SOUTHEAST IN THE AFTERNOON OR EVENING AS SECONDARY LOW PRESSURE
DEVELOPS IN SOUTHERN GA AND MOVES UP THE SOUTHEAST COAST. WIND
SPEEDS WILL LIKELY FALL SHORT OF SUSTAINED 34 KT BUT WINDS 25 TO
30 KT ARE EXPECTED LATER FRI AND FRI NIGHT AS THE LOW MOVES ALONG
THE COAST. RAPID DEEPENING OF THE LOW ONCE IT MOVES NORTH OF
HATTERAS WILL FURTHER TIGHTEN THE GRADIENT INCREASING WEST TO
NORTHWEST FLOW SAT. PINCHED GRADIENT AND CONTINUING COLD ADVECTION
WILL KEEP OFFSHORE FLOW AT OR ABOVE 25 KT FOR MUCH OF SAT NIGHT.
SEAS QUICKLY BUILD FRI IN RESPONSE TO INCREASING WIND SPEEDS WITH
POTENTIAL FOR DOUBLE DIGIT SEAS IN SOME AREAS AS EARLY AS FRI
EVENING. SEAS REMAIN ABOVE 6 FT THROUGH THE END OF THE PERIOD BUT
WILL COME DOWN OFF THE HIGHEST VALUES...WHICH WILL OCCUR FRI
NIGHT...SAT INTO SAT NIGHT AS STRONG OFFSHORE FLOW DEVELOPS.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...ALTHOUGH STILL TREACHEROUS AT THE START OF
THE PERIOD CONDITIONS WILL GRADUALLY IMPROVE SUN AND MON AS STRONG
STORM SYSTEM MOVES OFF TO THE NORTHEAST AND HIGH PRESSURE BUILDS
IN FROM THE WEST. NORTHWEST FLOW SUN MORNING WILL BE IN THE 20 TO
25 KT RANGE BUT BY AFTERNOON WINDS WILL BE UNDER 20
KT...DECREASING TO 10 KT OR LESS AND BECOMING MORE NORTHERLY BY
MIDNIGHT. WINDS WILL BE LIGHT AND VARIABLE THE FIRST PART OF MON
BEFORE WEAK SOUTHERLY FLOW DEVELOPS AS THE CENTER OF THE HIGH
PUSHES EAST OF THE WATERS MON NIGHT. SEAS 3 TO 6 FT AT THE START
OF THE PERIOD ARE KNOCKED BELOW 6 FT BEFORE NOON SUN BY THE STRONG
OFFSHORE FLOW. CONTINUED OFFSHORE FLOW COMBINED WITH WEAKENING
WIND SPEEDS MAINTAINS THE DECLINING SEA TREND SUN NIGHT INTO MON
WITH MOST AREAS 2 FT OR LESS FOR THE SECOND HALF OF THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZING RAIN ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST
FRIDAY FOR SCZ017-023-024-032-033-053.
NC...FREEZING RAIN ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST
FRIDAY FOR NCZ087-096-099-105.
MARINE...NONE.
&&
NEAR TERM...DRH
SHORT TERM...III
LONG TERM...III
AVIATION...DLHazardous weather outlook, Jan 21, 3:17 AM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 317 AM EST THU JAN 21 2016 NCZ087-096-099-105-SCZ017-023-024-032-033-053-220830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-INLAND HORRY- 317 AM EST THU JAN 21 2016 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106>110-SCZ039-054>056-220830- COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-WILLIAMSBURG-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 317 AM EST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-220830- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 317 AM EST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:38 AM EST | Freezing Rain Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 33 hr |
| Jan 21, 3:20 PM EST | Winter Storm Warning | ILM | Bladen, Robeson | 24 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.